Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 46, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 28, 2001, 6:10 PM CST for Arkansas County, Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 28, 2001, 6:10 PM CST (00:10 UTC)
- Expired
- Nov 28, 2001, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arkansas County, AR, Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 290010
FFWLIT
FFWLIT
ARC001-041-043-290300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CST WED NOV 28 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
DESHA COUNTY IN SOUTHEAST ARKANSAS
DREW COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 900 PM CST
* AT 600 PM...DOPPLER RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAD
FALLEN IN PARTS OF DESHA...DREW...AND SOUTHEASTERN ARKANSAS
COUNTIES FROM 300 PM UNTIL 600 PM. RADAR INDICATED THAT ADDITIONAL
MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE IN THESE
COUNTIES FOR THE NEXT FEW HOURS. AT 600 PM...LAW ENFORCEMENT
AGENCIES REPORTED STREET FLOODING IN DUMAS IN DESHA COUNTY.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DONT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY
TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3407 9090 3355 9126 3358 9144 3341 9149
3341 9199 3379 9199 3378 9158 3397 9140
3411 9144 3452 9129 3433 9108 3413 9110
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 3:18 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 28, 3:18 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 PM CST WED NOV 28 2001
FORECAST CONCERNS...PRECIP CHANCES...HEAVY RAIN THREAT AND TEMPS.
ANOTHER WET DAY OVER THE FA THIS AFTN. NEXT UPPER SYSTEM PRODUCING
LARGE AREA OF RAIN AND EMBEDDED TSRA OVER THE STATE. PRECIP HAS
BEGUN TO SLACKEN OFF OVER NWRN AR. LATEST SFC/MSAS DATA SHOWS
FRONTAL BOUNDARY OVER MS AND LA WHERE TEMPS HAVE SOARED WELL INTO
THE 70S. MEANWHILE...TEMPS IN THE 30S TO LOWER 40S OVER THE FA.
SUBFREEZING AIR RUNNING ALONG AND NORTH OF A KHRO-KFYV LINE.
MODELS ARE STILL IN GENERAL AGREEMENT WITH OVERALL TRENDS. UPPER LOW
COMING OUT OF SRN TEXAS IS PROGGED TO TRACK NEWD ACROSS AR ON
THURSDAY AND THEN LIFT INTO THE OHIO VALLEY ON FRIDAY. THIS WILL
KEEP WET WEATHER IN THE FCST THRU THURSDAY AND INTO THURSDAY NIGHT.
USED A BLEND OF THE ETA/AVN FOR THIS FCST.
APPEARS THAT THERE WILL BE A LULL IN THE RAINFALL LATER TONIGHT AND
FIRST UPPER IMPULSE LIFTS NEWD. EXPECT PRIMARY FOCUS OF HEAVIER
RAIN/SCATTERED TSRA TO BE OVER SERN AR TONIGHT CLOSER TO SFC BNDRY.
CURRENTLY HAVE A FLASH FLOOD WATCH OUT FOR TONIGHT OVER SERN AR AND
THIS STILL LOOKS GOOD. MAIN SEVERE WEATHER THREAT WILL STAY OVER LA
AND MS THIS EVENING. AFTER COORDINATING WITH SURROUNDING WFOS...
DECIDED TO LEAVE AR OUT OF WW 836.
TEMPS WILL BE A TOUGH CALL TONIGHT AND BEYOND. EXPECT READINGS TO
REMAIN NEARLY STEADY TO CURRENT LEVELS FOR MOST AREAS. SOME
LOCATIONS IN NRN AR STILL HOVERING AOB 32F. CALLS TO LOCAL LAW
ENFORCEMENT INDICATE NO TRAVEL PROBLEMS ATTM. WITH SOIL TEMPS STILL
RATHER WARM...FEEL THAT ICING ON ROADS WILL BE MINIMAL AND WILL LET
THE FREEZING RAIN ADVY EXPIRE AT 4 PM.
WITH UPPER SYSTEM PULLING OUT OF THE AREA THURSDAY NIGHT...RAINFALL
WILL END FROM THE S AND W. WILL LEAVE SOME LINGERING CHANCES OF RAIN
IN THURSDAY EVENING MOST AREAS...WITH CLOUDS DECREASING LATER.
EXPECT DRIER CONDITIONS ON FRIDAY WITH DRIER SWLY WIND FLOW.
IN THE EXTENDED...INCREASING SWLY FLOW WITH HOLD TEMPS UP FRIDAY
NIGHT. NEXT COLD FRONT PROGGED TO MOVE THRU THE REGION ON SATURDAY.
WITH LIMITED MOISTURE...PLAN TO KEEP THINGS DRY WITH FROPA.
MODERATING TEMPS EARLY NEXT WEEK. NEXT FRONT WILL MOVE INTO THE FA
ON WED...BRINGING A CHANCE OF RAIN.
THANKS TO WFO TUL...SGF AND JAN FOR FCST COORDINATION. ..44..
.LZK...FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS TONIGHT...
ARZONES 57-63>65-67>69.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 12:24 AM CST | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Nov 29, 7:50 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Desha, Drew, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.